MAUDE Adverse Event Report: KANEKA CORPORATION I-ED COIL SYSTEM; DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

KANEKA CORPORATION I-ED COIL SYSTEM; DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 373-040815
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not returned.Because it has been implanted in the patient's body.The device history records (dhr) of the device concerned was reviewed.The production lot, to which the device concerned belongs, passed all in-process inspections test.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.Doctor's comment: in a difficult case with using a stent, there was considerable resistance to the feel just before perforation, but when it was inserted as it was, the aneurysm was broken.The coil itself was moving well according to the concept and there was no malfunction.Our view: the facility has not reported any defects in the product, and we determine that it is due to the patient's condition and usage.However, since health hazards to patients (perforation and hemorrhagic cerebrovascular accidents) have occurred and have not been recovered, and the causal relationship between health hazards and the product cannot be completely ruled out, we will submit mdr (30 days).The following is stated in the ifu to call attention.[device failures, adverse events and complications] the following device failures, adverse events and complications may occur during the use of the i-ed coil.However, device failures, adverse events and complications are not limited to those listed below.Immediately take appropriate measures in the event that any abnormality occurs.2.Adverse events: (3) injury to blood vessels or tissues, vessel wall dissection, blood vessel perforation, blood vessel rupture.(5) bleeding, ischemia.(7) stroke, cerebral infarction.
 
Event or Problem Description
Coil embolization of waiting cases of internal carotid artery c2 and unruptured aneurysm.After the assist stent was placed, the product was used as the first framing from the microcatheter through the stent strut.The 3 cm to 4 cm part at the rear end of the coil did not fold well and the loop came out of the stent.While manipulating the catheter to correct it, the coil pierced the area near the bleb at the tip of the aneurysm.The product was left in place as it was, but the coil extended into the subarachnoid space.While expanding the balloon catheter near the aneurysm to stop bleeding, another 6 coils were placed for the purpose of stopping bleeding, but the bleeding did not stop easily.Protamine was administered, and finally hemostasis was maintained for about 1 hour.Although the patient's blood pressure was low, the amount of bleeding was large, so external ventricular drain was performed as it was.After drainage, a slight reduction in the pupil was confirmed, but severe disturbance of consciousness remained and he was hospitalized for follow-up.

Brand Name
I-ED COIL SYSTEM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima,kita-ku
osaka-city, 23082 88
JA  2308288
MDR Report Key10640576
Report Number3009761573-2020-00019
Device Sequence Number2630800
Product Code HCG
UDI-Device Identifier04540778177635
UDI-Public04540778177635
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192068
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number373-040815
Device Catalogue Number373-040815
Device Lot NumberKR070107
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2020
Initial Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age76 YR